It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Seroquel Problems - Does this happen to anyone else?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-16-2006, 02:49 AM   #1
    tnkwilli
    Newbie
    (female)
     
    tnkwilli's Avatar
     
    Join Date: Jun 2006
    Posts: 1
    tnkwilli HB User
    Unhappy Seroquel Problems - Does this happen to anyone else?

    I have been diagnosed with Bipolar II. I am on Effexor XR and Seroquel. They both are working well BUT...

    I take Seroquel between 9:30pm - 10:30pm every night. It knocks me out in about an hour so if I am out somewhere (especially on weekends) I either need to take the Seroquel while I am out and rush home before the hour is over or take it later.

    The problem is, the later I take it, the harder it is to wake up in the morning. If I take it later than 11:00pm - forget it, I'll never wake up in time. So I figure I won't take it at all for the evening. When I go without it I have terrible insomnia - which I have NEVER experienced before taking this med!

    I am so scared that now I'll have to take this drug forever or I'll never sleep again without a sleepaid! What should I do? Does this happen to anyone else?

     
    Sponsors Lightbulb
       
    Old 06-16-2006, 08:37 AM   #2
    gotitbad
    Senior Member
    (female)
     
    gotitbad's Avatar
     
    Join Date: May 2006
    Location: Chicago, IL USA
    Posts: 183
    gotitbad HB User
    Re: Seroquel Problems - Does this happen to anyone else?

    Hi. I hope I can help a little. In order to sleep well I need Seroquel, Lithium, Topamax and Lorazepam. I take them at 9 and fall asleep by 10. I don't go out much so it usually isn't a problem. If I do go out and take them later, I too need to sleep later in the morning or wake up very tired. You may want to check with your doctor, but I have cut the Seroquel, Topamax and Lorazepam in half once in a while to reduce their affect for a night, but still be able to fall sleep and stay asleep. In terms of always eing dependent on a sleep aid, I don't really worry about it. I know I'm diagnosed bipolar which will reqire meds for the rest of my life. I'm resigned to the fact that "sleep aids" probably go along with that unfortunately. Maybe your pdoc could answer that for you though. Also I never skip a dose of medication totally!

     
    Old 06-16-2006, 10:41 AM   #3
    kiehn
    Senior Veteran
    (female)
     
    kiehn's Avatar
     
    Join Date: Oct 2001
    Location: quincy, wa, usa
    Posts: 778
    kiehn HB User
    Re: Seroquel Problems - Does this happen to anyone else?

    Ive tried it but i cant take it. It didnt have that effect on me, however just like in life it seems we always have to compromise here or there. Consider some alternatives,
    ideas's like only taking a half a tablet on late nights, or take benadryl (a sleep aid as well as for allergies). Sometimes meds change our normal patterns, unfornately it's just one of the draw backs. The other thing you could do is explain your situation and ask your doctorfor a mild seditive type sleep aid. Good luck, K

     
    Old 06-16-2006, 11:04 AM   #4
    sarahbear2555
    Junior Member
    (female)
     
    sarahbear2555's Avatar
     
    Join Date: Mar 2006
    Location: Southern California
    Posts: 36
    sarahbear2555 HB User
    Re: Seroquel Problems - Does this happen to anyone else?

    I'm currently taking seroquel because I have really bad insomnia. I also take a lot of other meds too.
    I take 200 mgs at night and it does knock me down although not as much as it used to. If you just started taking it, I would give it a couple of weeks for your body to adjust. I also would strongly suggest that you go to bed earlier and at the same time every night. This was a diffacult adjustment for me because I was used to going to bed after midnight. I too have trouble waking up in the morning. I go to bed around 930 every night and wake up around 8. That's almost 12 hours of sleep. It sucks that I sleep so much but it's better than suffering from my symptoms.
    Just give it some time and hang in there. Your body should adjust and if not don't be afraid to speak with your doctor she/he may try you on something else if the seroquel doesn't work. Good luck to you,
    Sarah

     
    Old 06-17-2006, 12:25 AM   #5
    cookikim71
    Junior Member
    (female)
     
    cookikim71's Avatar
     
    Join Date: Jun 2006
    Location: woodhaven mich
    Posts: 32
    cookikim71 HB User
    Re: Seroquel Problems - Does this happen to anyone else?

    I have been on seroquel for a long time. but after a couple weeks it lost the side effect of making me sleepy I was taking 200mg in the am and 400mg in the pm. but I have talked to people that are much larger than me, in fact this one guy is 200to help sleep pound big muscle guy 50mg puts him out within 1/2 hour. no joke. I just took my 200mg at bed time now does not affect me. I take restoil to help me sleep so i will be leaving soon. sometime the side affect will go away.

    Last edited by cookikim71; 06-17-2006 at 12:26 AM.

     
    Old 06-17-2006, 07:32 AM   #6
    bpmother
    Junior Member
    (female)
     
    bpmother's Avatar
     
    Join Date: Jun 2006
    Posts: 18
    bpmother HB User
    Re: Seroquel Problems - Does this happen to anyone else?

    hi,
    my son is 11 and we had to start him out real small amy of seroqueol in the morning then wait to raise it now the dr has him on 150mg in morning then 150mg at night.. and it used to make him real tired at beginning and now he has been on it for almost 8 months and my son has adhd so he is an active one still.. he can go to bed at 9pm and always up at 6or 7am in morning and then running all day he is on also stratterra that helps w the adhd but the thing is he had to urinate a lot at the beggining.. still is during the evening..but i like how these meds are helping.. and we have been through all the stimulants and nothing works for his hyperness and if it does he gets real angry on them.. thats why strattera helps since its a non stimulant. does that happen to anyone else too while on these meds or a combination of meds? the dr said that is a very rare thing to urinate on any medicine?? thanks..,

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    seroquel hannahmocha Bipolar Disorder 23 08-19-2010 07:24 PM
    Seroquel medication hyper activity or adrenalin rush from the brain I need help Paul Australia Brain & Nervous System Disorders 0 09-30-2007 09:23 AM
    Suboxone is a God send. WA2 Addiction & Recovery 9 08-15-2007 12:07 PM
    anyone on seroquel feel they cant function? leomia Bipolar Disorder 25 06-15-2007 03:03 AM
    alarming side-effects of Seroquel! Can someone please help?!!? holdencaulfield Schizophrenia 1 04-25-2005 08:50 PM
    SEROQUEL & ER ricrokrol Bipolar Disorder 5 04-12-2005 12:58 PM
    Why Do psychiatric meds such as seroquel cause insomnia??? Christine1984 Bipolar Disorder 4 09-29-2004 06:02 AM
    seroquel side effects valerielynn Mental Health 9 06-30-2003 12:09 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:40 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!